Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 5, NWS Shreveport, LA

February 27, 20014 counties in Texas

NWS Shreveport, LA issued this flash flood warning at Feb 27, 2001, 6:30 PM CST for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 27, 2001, 6:30 PM CST (00:30 UTC)
Expired
Feb 27, 2001, 10:30 PM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Camp County, TX, Cass County, TX, Morris County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 280037
FFWSHV
TXC063-067-343-449-280430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CST TUE FEB 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  CASS COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS

* UNTIL 1030 PM CST

* AT 630 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
INDICATED VERY HEAVY RAIN...OVER PITTSBURG AND MOUNT VERNON...
EAST TO NAPLES...DAINGERFIELD...AND LONE STAR TEXAS. THE
SHOWERS AND THUNDERSTORMS PRODUCING THE RAINFALL WERE MOVING 
TO THE NORTHEAST AT 30 MPH.

EXCESSIVE RUNOFF FROM THESE THUNDERSTORMS...WILL CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS...ALONG THE BANKS OF 
CREEKS AND STREAMS...AND OTHER LOW LYING AREAS...ARE SUBJECT TO 
FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS...WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT...TO ALLOW YOUR CAR TO 
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER...SHOULD BE ABANDONED 
QUICKLY....AND YOU SHOULD MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING...OR IS 
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS 
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. 

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  CASS COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 1030 PM CST.

LAT...LON 3336 9509 3294 9512 3294 9498 3292 9470
          3292 9408 3328 9407 3322 9431 3325 9467
          3337 9483 3337 9495

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 2:00 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Feb 27, 2:00 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST TUE FEB 27 2001

THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING HEADLINES THIS
FORECAST THROUGHOUT MUCH OF THE WEEK AS THE UPPER FLOW PATTERN ACROSS
THE SOUTHERN PLAINS CHANGES LITTLE THROUGH AT LEAST THURSDAY.

MODEL DISCREPANCIES ARE HAMPERING AN ALREADY DIFFICULT FORECAST IN THE
MAKING AS THEY CONTINUE TO HAVE PROBLEMS WITH WEAK SUBTROPICAL SHORTWAVES
EJECTING INTO THE LOWER MISS VALLEY. WHILE MODELS INITIALIZED WELL THIS
MORNING WITH THE HEAVY RAINFALL ALONG AND NORTH OF THE I-20 CORRIDOR...ALL
DIVERGE OVERNIGHT WITH AREAS OF MID LEVEL LIFT AND ASSOCIATED DIVERGENCE.
ONE THING MODELS DO AGREE WITH IS SOME DRIER AIR ADVECTING NORTHWARD OUT
OF CENTRAL/SE TX OVERNIGHT. THIS SUPPORTED WITH THE 12Z SOUNDING AT CRP
AND LACK OF CONVECTION ACROSS THIS REGION DURING THE DAY. THIS COULD
ENHANCE THE SEVERE WEATHER THREAT THIS EVENING/TNGT WHERE DESCENT HEATING
THIS AFTN HAS LED TO A HIGHLY UNSTABLE ATMOSHPERE.

AT THE SURFACE...NEARLY STATIONARY COLD FRONT SHOULD GET A PUSH SOUTH
OVERNIGHT WITH THE MESOETA SHOWING IT NEAR A LFK...SHV...MLU LINE BY
MIDNIGHT. WARM FRONT MAKING GOOD PROGRESS NORTH THIS AFTERNOON WILL MEET
UP WITH COLD FRONT TONIGHT. GOOD THETA-E CONVERGENCE AND PACKING NOTED
ALONG THESE BOUNDARIES COMBINED WITH HIGH PRECIPITABLE WATER VALUES AND
700-300MB Q-VECTOR CONVERGENCE MAXIMUM ACROSS E TX OVERNIGHT WILL SUPPORT
A CONTINUED HEAVY RAINFALL THREAT. GOOD THETA-E CONVERGENCE ASSOCIATED
WITH 850MB TROUGH DIVING SOUTH OUT OF CENTRAL OK WILL RESULT IN A
CONTINUED OVERRUNNING CONVECTIVE RAINFALL THREAT ACROSS THE NORTHERN
THIRD OVERNIGHT. RAIN MAY TAPER OFF OVERNIGHT ACROSS THE EAST BUT WILL
LIKELY SEE REDEVELOP ACROSS CENTRAL TEXAS...MOVING EAST INTO WATCH AREA
AFTER MIDNIGHT. WHILE MODELS SUGGEST THAT HEAVY RAINFALL MAY NOT MAKE IT
INTO CENTRAL LOUISIANA UNTIL SECOND PERIOD TIME FRAME...A COMBINATION OF
LOW CONFIDENCE IN MODEL PERFORMANCE AND HEAVY RAINFALL ACROSS THIS REGION
ON MONDAY WILL RESULT IN THIS AREA REMAINING IN THE WATCH.

AXIS OF HEAVIEST RAINFALL SHOULD SHIFT WELL NORTH OF THE FRONT INTO THE
MIDDLE RED VALLEY OF NE TX/SE OK/SW AR ON WED AS RATHER POTENT PIECE OF
ENERGY EJECTS OUT OF NORTH TX/S OK. HOWEVER...AGAIN DO TO LOW MODEL
CONFIDENCE...WILL CHOOSE TO ONLY EXPAND WATCH THROUGH TONIGHT AND ALLOW
FUTURE SHIFTS TO ADJUST OR EXPAND AS NECESSARY.

TEMPS ARE A CRAP SHOOT AS THEY OFTEN ARE WITH THIS TYPE OF SITUATION BUT
ONCE FRONT PUSHES THROUGH OVERNIGHT TONIGHT...EXPECT LITTLE DIURNAL CHANGE.
PRELIMINARY NUMBERS ARE FOR COORD PURPOSES ONLY...13

SHV 50/51/45/51 7567  MLU 50/53/45/52 I7555  TXK 45/47/41/47 8554
TYR 49/50/43/50 7567  LFK 57/58/48/55 6567

.SHV...FLASH FLOOD WATCH TONIGHT FOR ALL ZONES.

In the hours before

Local storm report, Feb 27, 4:31 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
431 PM CST TUE FEB 27 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0410 PM    NEW BOSTON                TX   FLASH FLOOD
02/27/01   BOWIE                          FLOODING REPORTED ON
                                          SEVERAL ROADS IN THE
                                          COUNTY...EVACUATIONS AT
                                          WAKE VILLAGE...HOMES
                                          FLOODED...REPORTED BY LAW
                                          ENFORCEMENT

0415 PM    TEXARKANA                 AR   FLASH FLOOD
02/27/01   MILLER                         FLOODING REPORTED ON MANY
                                          COUNTY ROADS...ONE COUNTY
                                          ROAD CLOSED...REPORTED BY
                                          LAW ENFORCEMENT

0435 PM    LEWISVILLE                AR   FLASH FLOOD
02/27/01   LAFAYETTE                      FLOODING REPORTED ON SEVERAL
                                          COUNTY ROADS...REPORTED BY
                                          LAW ENFORCEMENT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 8:00 PM CSTFlash Flood WarningSHVBowie4 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.